| Model Number |
PDP148H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/29/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.A manufacturing record evaluation was performed for the finished device lot number qpmaep / pdp148h, and no non-conformances related to the reported complaint condition were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Did 3 needles sutures broke during this procedure? on all ips the unit of measure is sales units, do you mean each or 3 boxes? did the sutures broke during multiple procedures? if yes, please provide pc number for each of the procedures.What do you mean by "gritty" is this surface related issue to the suture? procedure date? lot number? how many sutures broke during this one procedure? were 8 sutures used during the procedure and 3 broke or did all 8 sutures used during the procedure break? component code: g07002 ¿ conforming device.Investigation summary: according to the information received, it was reported by the sales rep that during an unknown procedure it was described that while using suture pdp148 during an anastomoses, the suture broke and was said to be "gritty" by the attending surgeon.The product was returned to ethicon inc for evaluation.Visual inspection and functional test evaluation were conducted on the returned devices.Visual analysis of the returned sample determined that four sealed boxes (36 ea.) and an opened box with twenty unopened samples of product code pdp148h were received for evaluation.Visual inspection of thirty-two unopened samples and no defects were found on the package.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects, damage or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The device performed without any defect noted.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿= 2360 g/m.Note: events submitted via mw # 2210968-2021-01786, 2210968-2021-01788.
Event or Problem Description
It was reported that the patient underwent whipple procedure on (b)(6) 2021 and suture was used.During an anastomoses, the suture broke and was said to be "gritty" by the attending surgeon.There were no adverse patient consequences reported.Additional information has been requested.
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 2/25/2021.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4 trade name - irgacare® active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿= 2360 g/m.Note: events submitted via mw # 2210968-2021-01786, 2210968-2021-01787, 2210968-2021-01788.